Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 56, NWS Shreveport, LA

December 16, 20074 counties in Texas

NWS Shreveport, LA issued this river flood warning at Dec 16, 2007, 5:30 AM CST for 4 counties in Texas. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 5:30 AM CST (11:30 UTC)
Expired
Dec 17, 2007, 9:34 AM CST
In force
28 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Throckmorton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:23 PM CST, 14 hours 7 minutes earlier.

Area forecast discussion, Dec 15, 3:23 PM CST, 14 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CST SAT DEC 15 2007

.DISCUSSION...

SURFACE FRONT HAS CROSSED THE MS RVR THIS AFTERNOON...TAKING THE RAIN
WITH IT. UPPER TROF CURRENTLY OVER NCNTRL TX AND IT IS EXPECTED TO
CLOSE OFF TONIGHT AND MOVE INTO THE OHIO VALLEY BY DAYBREAK SUNDAY.
SOME PRECIP WRAPPING AROUND THE LOW OVER EASTERN OK AND WESTERN AR
THIS AFTERNOON...WITH THE RAIN SNOW LINE WELL NORTH OF THE CWA.
HOWEVER WITH STRONG COLD AIR ADVECTION CONTINUING INTO THE
EVENING...THE NORTHERN MOST ZONES COULD EXPERIENCE SOME FLURRIES.
HOWEVER WITH TEMPS MOSTLY ABOVE FREEZING UNTIL LATER IN THE EVENING...
AND MOISTURE LIMITED TO THE LOWER LEVELS...IT WILL BE INSIGNIFICANT.

DRY WEATHER NEXT COUPLE DAYS...AS ZONAL FLOW BECOMES ESTABLISHED
OVER THE SOUTHERN U.S. MINOR RIPPLE TUESDAY NIGHT INTO EARLY
WEDNESDAY WILL QUICKLY CROSS THE CWA AND MAY BRING A SLIGHT CHANCE
OF SHOWERS...BUT NOT MUCH QPF. NEXT SIGNIFICANT RAIN PRODUCER NOT
EXPECTED TO REACH THE AREA UNTIL WEDNESDAY NIGHT...BUT IT WILL
ALSO QUICKLY MOVE EAST OF THE AREA THURSDAY. SOME THUNDERSTORM
ACTIVITY POSSIBLE WITH THIS SYSTEM...AS TEMPS EXPECTED TO WARM
INTO THE UPPER 60S AND LOWER 70S BY WEDNESDAY AFTERNOON.
ANOTHER STRONGER SYSTEM DIGGING INTO NORTH TEXAS SATURDAY...
AND IT MAY RIVAL THE ONE THAT JUST CROSSED THE REGION. SURFACE LOW
WITH THIS ONE IS A LITTLE FURTHER NORTH...BUT DO EXPECT MORE
MODEL ADJUSTMENTS AS THE SYSTEM EVOLVES.

CONCERNING TEMPS...A COUPLE COOL DAYS AHEAD THEN A WARMING TREND...
WHICH SHOULD LAST UNTIL THE NEXT STRONG FRONT REACHES THE AREA
LATE SATURDAY.

&&

.AVIATION...

HAVE SEEN QUITE AN IMPROVEMENT IN CIGS THIS AFTERNOON SINCE
18Z...WITH MVFR CIGS OVER ALL BUT THE ELD/MLU TERMINALS...WHICH ARE
STILL HOLDING ONTO IFR CIGS. HOWEVER...STRONG COLD ADVECTION ON THE
BACKSIDE OF A STRONG UPPER LEVEL SYSTEM OVER OK WILL LIFT THESE CIGS
TO MVFR BY 22-00Z. WILL ALSO HAVE TO CONTEND WITH STRONG PRESSURE
GRADIENT AREAWIDE THROUGH AT LEAST 6Z...RESULTING IN CONTINUED GUSTY
WNW WINDS OF 15-25KTS WITH GUSTS TO 30KTS. WINDS AR EXPECTED TO
DIMINISH TO 10-15KTS AFTER 6Z...AND DECOUPLE FURTHER AFTER 12Z
SUNDAY AS HIGH PRESSURE BUILDS SE ACROSS TX. MVFR CIGS /FL015-030/
WILL PERSIST ON THE BACKSIDE OF THIS STORM SYSTEM THROUGH AT LEAST
6Z AS WELL...BEFORE CIGS SCATTER/CLEAR FROM W TO E OVERNIGHT WITH
THE DEPARTURE OF THIS SYSTEM. THE LFK TERMINAL WILL LIKELY SCATTER
OUT FIRST BETWEEN THE 3-6Z TIMEFRAME...WITH THE OTHER TERMINALS
FOLLOWING SUITE OVERNIGHT. ALL TERMINALS SHOULD BE SKC BY 12Z
SUNDAY...WITH THE REMAINDER OF THE UPCOMING 00Z TAF PERIOD REMAINING
CLOUD FREE WITH NW WINDS DIMINISHING THE LT/VRB BY 00Z MONDAY. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  32  54  28  59 /  10   0   0   0
MLU  31  51  26  55 /  10   0   0   0
DEQ  25  48  22  57 /  20   0   0   0
TXK  30  51  28  57 /  10   0   0   0
ELD  29  52  24  57 /  10   0   0   0
TYR  27  53  28  59 /  10   0   0   0
GGG  29  53  27  60 /  10   0   0   0
LFK  31  55  29  60 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Dec 15, 6:10 AM CST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST SAT DEC 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
610 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...ALONG AND
AHEAD OF A COLD FRONT.  THE GREATEST RISK WILL BE SOUTH OF A
LINE FROM LUFKIN TEXAS TO MAGNOLIA ARKANSAS. WIND GUSTS UP TO 45
MILES AN HOUR...OCCASIONAL FLASHES OF CLOUD TO GROUND LIGHTNING...AND
HAIL SMALLER THAN THREE QUARTERS OF AN INCH CAN BE EXPECTED.  THE
RISK OF THUNDERSTORMS WILL END IN WAKE OF THE FRONT.

AS COLDER AIR MOVES INTO THE FOUR STATE REGION...THE RAIN MAY MIX
WITH SNOW THIS AFTERNOON AND EVENING NORTH OF A MOUNT VERNON
TEXAS TO WALDO ARKANSAS LINE.  NO ACCUMULATIONS ARE EXPECTED DUE TO
WARM GROUND TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BUTTS

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.